Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 92, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2004, 7:35 PM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 7:35 PM CDT (00:35 UTC)
- Expired
- May 30, 2004, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Dunklin County, MO, Pemiscot County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3112 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS54 KMEG 310035
SVRMEM
MOC069-155-310115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
PEMISCOT COUNTY IN SOUTHEAST MISSOURI
* UNTIL 815 PM CDT
* AT 736 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM 7 MILES NORTH OF CAMPBELL TO 13 MILES WEST OF
CARDWELL...MOVING EAST AT 50 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE...
SENATH...HOLCOMB...
KENNETT...
HORNERSVILLE...
NORTH WARDELL...WARDELL...
PASCOLA...DENTON...
STEELE...HOLLAND...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3641 8997 3638 8957 3628 8960 3626 8973
3615 8957 3610 8968 3600 8968 3600 9037
3610 9030 3621 9013 3632 9003 3650 9018
3663 9013 3662 9000
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:20 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 30, 4:20 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 420 PM CDT SUN MAY 30 2004 .DISCUSSION... A COLD FRONT NOW OVER THE EXTREME NW PART OF AR WILL MOVE THROUGH MOST OF THE CWA LATER TONIGHT. AN INTENSE SQUALL LINE HAS DEVELOPED JUST AHEAD OF THE FRONT AND WILL MOVE THROUGH THE CWA LATER THIS EVENING INTO THE OVERNIGHT HOURS. TORNADOES...LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE ALL POSSIBLE WITH THIS LINE. A FEW TORNADIC SUPERCELLS COULD DEVELOP AHEAD OF THE SQUALL LINE LATE THIS AFTERNOON AND EVENING. THE SITUATION IS COVERED WELL BY A TORNADO WATCH AND SPC DAY 1 OUTLOOK INCLUDING MOST OF THE CWA UNDER A HIGH RISK. STRONG SOUTH WINDS ARE OCCURRING THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM FOR NE AR/MO BOOTHEEL. WILL LET THE WIND ADVISORY EXPIRE AT 6 PM SINCE SUSTAINED WINDS SHOULD DIP BELOW ADVISORY CRITERIA AT THAT TIME. EXPECT THE COLD FRONT TO CLEAR THE REST OF THE NRN MS COUNTIES MONDAY. A SLGT CHC OF TSTMS STILL REMAINS OVER THE SRN HALF OF THE CWA MONDAY...BUT THE SVR RISK IS LOW. OTHER SHORTWAVES WILL BRING CHCS OF SHWRS/TSTMS LATER IN THE FCST PERIOD BUT NOTHING LOOKS SEVERE AT THIS TIME. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...WIND ADVISORY FOR NE AR UNTIL 6 PM. MS...WIND ADVISORY UNTIL 6 PM. MO...NONE. TN...NONE. && SWC
Hazardous weather outlook, May 30, 5:45 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CDT SUN MAY 30 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-311100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 545 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A MAJOR OUTBREAK OF SEVERE WEATHER IS LIKELY ACROSS THE MIDSOUTH TONIGHT. THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TONIGHT FOR EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND THE NORTHWEST HALF OF NORTH MISSISSIPPI. THE HIGH RISK AREA IS NORTHWEST OF AN OXFORD TO CORINTH LINE AND INCLUDES JONESBORO...BLYTHEVILLE... DYERSBURG...MEMPHIS...JACKSON AND CLARKSDALE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE REST OF NORTH MISSISSIPPI. THE MODERATE RISK AREA IS ALONG AND SOUTHEAST OF AN OXFORD TO CORINTH LINE AND INCLUDES TUPELO. A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT PROVIDING THE BEST CHANCE FOR SEVERE WEATHER. A LINE OF THUNDERSTORMS IN ADVANCE OF THE FRONT WILL MOVE ACROSS THE AREA TONIGHT. ADDITIONAL THUNDERSTORMS WILL DEVELOP AHEAD OF THE MAIN LINE OF STORMS DURING THE EVENING. SEVERAL OF THESE STORMS COULD BE SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE TORNADOES...LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THE STORMS. THE MOST LIKELY TIME PERIOD FOR SEVERE WEATHER IS FROM THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN... THERE WILL BE OTHER CHANCES OF THUNDERSTORMS DURING THE WEEK. AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO THE OVERNIGHT HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:40 PM CDT | Tornado Warning | MEG | Dunklin | 35 min |
| May 30, 8:17 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.